News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Brown/redish discharge


 Sofia - Mon Dec 03, 2007 11:10 am

Hi, my name is Sofia, and I am 19 years old. I have never had a problem with my period, but since September I haven't had my period instead I have experience brownish/redish discharge. The discharge is on and off. It doesn't occur only once a month. I am not sexually active (virgin). In August I went to my dentist and since then my periods haven't been normal. I am worried that maybe I caught something in the dentist's office like maybe STDs or any other type of desease because my gums were bleeding. I have also been in a little bit of stress but I am always stressed out so it is not as if my body hasn't experienced it before. I set a meeting with the nurse in my University but I don't get to see her until the 11th of December and I really need someone to give me some ideas of whats going on with me.

Thank You,
Sofia
 Debbie Miller, RN - Mon Dec 03, 2007 4:16 pm

User avatar Hi Sofia,
I think you can be confident that you did not contract a sexually transmitted infection at the dental office. The cause of your gums bleeding should be investigated but it is not related to your periods unless you have some kind of systemic condition that has affected hormones throughout the body.

Stress can result in absence of periods, even if it doesn't seem worse than usual. Many women have times of period irregularity and it is considered normal. However, if it goes on for a prolonged period and you aren't on medications that might make cause this, you should have it checked out so I am glad you are going into the clinic on the 11th.

Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here